Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

How long the effect of Ipill will be there and will it affect my period cycle in the next few months?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
Hi! Me and my Husband had unprotected intercourse but he did not discharge inside and used the withdrawal technique. for precaution I took an Ipill immediately on 16th Feb. i have started seeing blood spotting since 24th Feb...but on 26th I had bleeding as I bleed on 1st day of your period with stomach cramps. My last period was on 7th Feb which lasted for 6 days. i m unable to understand whether the bleeding i m facing now is my regular periods or no......how long the effect of Ipill will be there and will it affect my period cycle in the next few months??? My age is 25yrs and weight will be 53kg.
Posted Tue, 18 Mar 2014 in Birth Control
 
 
Answered by Dr. Shanthi.E 15 minutes later
Brief Answer: it is due to Ipill Detailed Answer: Hello XXXXXXX I have read your query. The bleeding that you had on 26th February is your regular period. It was brought to an early date by the Ipill that you took on 16th February. Pre-ponement of menstrual cycles is one of the common side effects of Ipill. The effect of Ipill will not be there once you get your periods. Yes, your period cycle will change to the new dates, approximately 26 to 28 of every month. Hope this helps you. Let me know if you need clarifications. Regards,
Above answer was peer-reviewed by
 
Follow-up: How long the effect of Ipill will be there and will it affect my period cycle in the next few months? 2 hours later
Hi Dr. Shanthi, Thank you for your quick reply. today is 27th Feb which is the 2nd day of my period but the bleeding is not much as it does during my regular period. what should i take it as? as I m confused now whether it is my regular period or not.
 
 
Answered by Dr. Shanthi.E 9 minutes later
Brief Answer: take it as regular period Detailed Answer: Hello XXXXXXX I understand your concerns. Many women taking Ipill face this problem. And yes, the bleeding after taking Ipill is not the same as regular period. In fact, your period would stop sooner too. Whatever be it, you can consider this as your regular period, and wait for your next period accordingly. Try not to use another pill before you get your next period. Hope this clarifies.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor